Alert archive / Colorado / Winter Storm Warnings in 2022
Winter Storm Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Feb 16, 2022, 3:32 AM MST for 13 counties in Colorado. It took effect at Feb 16, 2022, 2:00 PM MST. It was in force for 13 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2022, 3:32 AM MST (10:32 UTC)
- In effect from
- Feb 16, 2022, 2:00 PM MST
- Expired
- Feb 17, 2022, 2:58 AM MST
- In force
- 13 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 39 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 3:31 PM MST | SNOW 3 | 2 Ssw Estes Park, CO | |
| Feb 16, 3:39 PM MST | SNOW 2 | Arvada, CO | |
| Feb 16, 3:39 PM MST | SNOW 4.9 | Arvada, CO | CORRECTS PREVIOUS SNOW REPORT FROM ARVADA. |
| Feb 16, 4:05 PM MST | SNOW 2 | 3 N Northglenn, CO | |
| Feb 16, 4:22 PM MST | SNOW 1.3 | 1 Nnw Louisville, CO | |
| Feb 16, 4:38 PM MST | SNOW 2 | 1 Ssw Arvada, CO | |
| Feb 16, 4:45 PM MST | SNOW 2 | 4 Ene Nederland, CO | |
| Feb 16, 4:46 PM MST | SNOW 2.8 | 1 Wnw Northglenn, CO | |
| Feb 16, 4:55 PM MST | SNOW 0.9 | 2 E Denver, CO | |
| Feb 16, 4:58 PM MST | SNOW 2.6 | 1 Se Leyden, CO | |
| Feb 16, 5:00 PM MST | SNOW 0.9 | Denver Intl Airport, CO | |
| Feb 16, 5:00 PM MST | SNOW 1.7 | 3 Ssw Boulder, CO | BOULDER NWS OFFICE. |
| Feb 16, 5:02 PM MST | SNOW 2.5 | Westminster, CO | |
| Feb 16, 5:20 PM MST | SNOW 1.8 | 1 S Greeley, CO | |
| Feb 16, 5:40 PM MST | SNOW 2.7 | 3 Ene Cherry Creek Rese, CO | |
| Feb 16, 5:51 PM MST | SNOW 3.3 | 2 E Broomfield, CO | |
| Feb 16, 5:59 PM MST | SNOW 1 | 2 N Longmont, CO | |
| Feb 16, 6:01 PM MST | SNOW 2.7 | 1 E Edgewater, CO | |
| Feb 16, 6:05 PM MST | SNOW 5 | 2 Ssw Estes Park, CO | |
| Feb 16, 6:21 PM MST | SNOW 2.3 | 1 Nnw Denver, CO | |
| Feb 16, 6:28 PM MST | SNOW 3.6 | 1 Wnw Northglenn, CO | |
| Feb 16, 7:06 PM MST | SNOW 3.5 | Morrison, CO | |
| Feb 16, 7:10 PM MST | SNOW 3.5 | 3 N Cherry Creek Reserv, CO | |
| Feb 16, 7:18 PM MST | SNOW 3.5 | 3 Wnw La Salle, CO | |
| Feb 16, 7:24 PM MST | SNOW 4 | 2 E Broomfield, CO | |
| Feb 16, 7:30 PM MST | SNOW 3.5 | 1 Ssw Arvada, CO | |
| Feb 16, 7:30 PM MST | SNOW 4 | 3 Nne Cherry Creek Rese, CO | |
| Feb 16, 7:30 PM MST | SNOW 5 | 2 Wsw Broomfield, CO | |
| Feb 16, 7:35 PM MST | SNOW 4.5 | Conifer, CO | |
| Feb 16, 7:40 PM MST | SNOW 4.5 | 3 Nne Englewood, CO | |
| Feb 16, 7:45 PM MST | SNOW 3.3 | 3 Ssw Boulder, CO | |
| Feb 16, 7:45 PM MST | SNOW 4 | 3 E Lakewood, CO | |
| Feb 16, 7:51 PM MST | SNOW 5 | 1 Ne Brookvale, CO | |
| Feb 16, 8:00 PM MST | SNOW 2.6 | 1 S Greeley, CO | CORRECTS PREVIOUS SNOW REPORT FROM 1 S GREELEY. |
| Feb 16, 8:00 PM MST | SNOW 2.6 | 1 W Aspen Springs, CO | |
| Feb 16, 8:00 PM MST | SNOW 5 | 4 Ene Nederland, CO | |
| Feb 16, 8:02 PM MST | SNOW 2 | 2 Nw Loveland, CO | |
| Feb 16, 8:05 PM MST | SNOW 3.1 | 2 E Denver, CO | |
| Feb 16, 8:10 PM MST | SNOW 3.1 | 3 Sse Denver, CO | SPOTTER J878. |
| Feb 16, 8:15 PM MST | SNOW 4 | 3 Sse Poudre Park, CO | |
| Feb 16, 8:15 PM MST | SNOW 5.5 | 1 Nnw Genesee, CO | |
| Feb 16, 8:17 PM MST | SNOW 3.6 | 2 Ne Thornton, CO | |
| Feb 16, 8:20 PM MST | SNOW 4.4 | 1 Sw Westminster, CO | |
| Feb 16, 8:24 PM MST | SNOW 4 | 1 Nne Morrison, CO | |
| Feb 16, 8:45 PM MST | SNOW 2 | 3 Sw Fort Collins, CO | |
| Feb 16, 8:48 PM MST | SNOW 1.8 | 2 N Longmont, CO | |
| Feb 16, 9:00 PM MST | SNOW 5 | 1 Nne Morrison, CO | CORRECTS PREVIOUS SNOW REPORT FROM 1 NNE MORRISON. |
| Feb 16, 9:06 PM MST | SNOW 4.3 | 1 Wnw Northglenn, CO | |
| Feb 16, 9:08 PM MST | SNOW 4.1 | 1 Nne Louisville, CO | SPOTTER B093. |
| Feb 16, 9:11 PM MST | SNOW 4.4 | 1 Nne Evergreen, CO | |
| Feb 16, 9:11 PM MST | SNOW 5.2 | 3 Wnw Arvada, CO | |
| Feb 16, 9:12 PM MST | SNOW 1.7 | 3 Ssw Castle Pines, CO | |
| Feb 16, 9:15 PM MST | SNOW 7 | 1 Ssw Crescent Village, CO | |
| Feb 16, 9:15 PM MST | SNOW 7.5 | 1 Nnw Genesee, CO | |
| Feb 16, 9:16 PM MST | SNOW 2.7 | 4 Nne Erie, CO | |
| Feb 16, 9:36 PM MST | SNOW 8.2 | 4 Sse Pinecliffe, CO | |
| Feb 16, 9:40 PM MST | SNOW 4 | 4 Sw Timnath, CO | |
| Feb 16, 9:40 PM MST | SNOW 5.5 | 2 Ese Horsetooth Mounta, CO | |
| Feb 16, 9:47 PM MST | SNOW 8.8 | 1 Nnw Genesee, CO | |
| Feb 16, 9:53 PM MST | HEAVY SNOW 5.1 | 3 Sw Aurora, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3066 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923 WWUS45 KBOU 161032 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 332 AM MST Wed Feb 16 2022 ...SNOW IS EXPECTED TO IMPACT THE AFTERNOON AND EVENING COMMUTE TODAY. ... .Snow will return to the mountains this morning, and then spread from northwest to southeast across the foothills and I-25 Corridor through the afternoon. The eastern plains will see snow develop late in the afternoon and evening. Roads will initially remain wet, but closer to sunset they should become slick and snow covered. The heaviest snow is expected to fall between 5 and 9 PM. COZ035-036-038>041-161845- /O.UPG.KBOU.WS.A.0002.220216T2100Z-220217T1200Z/ /O.NEW.KBOU.WS.W.0003.220216T2100Z-220217T1200Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet-Larimer County Below 6000 Feet/Northwest Weld County-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County-North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Elbert/Central and East Douglas Counties Above 6000 Feet- Including the cities of Elbert, Westcreek, Arvada, Central City, Red Feather Lakes, Larkspur, Bailey, Evergreen, Georgetown, Glendevey, City of Denver, Aurora, Littleton, Brighton, Boulder, Highlands Ranch, Loveland, Kiowa, Estes Park, Longmont, Fondis, Denver International Airport, Golden, Parker, Castle Rock, Lakewood, Fort Collins, Nunn, Idaho Springs, Hereford, and Nederland 332 AM MST Wed Feb 16 2022 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY... * WHAT...Heavy snow possible. Total snow accumulations between 4 and 8 inches possible, with 6 to 12 inches in the foothills. * WHERE...Portions of central, north central, and northeast Colorado. * WHEN...From 2 PM this afternoon to 5 AM MST Thursday. * IMPACTS...Travel could be difficult. The hazardous conditions could impact the Wednesday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip. org && $$ COZ033-034-161845- /O.NEW.KBOU.WW.Y.0010.220216T2100Z-220217T1200Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of East Slopes Mosquito Range, Indian Peaks, Eisenhower Tunnel, Rocky Mountain National Park, East Slopes Southern Gore Range, Mount Evans, Laramie and Medicine Bow Mountains, Cameron Pass, Breckenridge, Kenosha Mountains, Winter Park, Williams Fork Mountains, Willow Creek Pass, Rabbit Ears Range, and Berthoud Pass 332 AM MST Wed Feb 16 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY... * WHAT...Snow expected. Total snow accumulations between 5 and 10 inches with the highest amounts on east facing slopes. * WHERE...Rocky Mountain National Park and the Medicine Bow Range, and The Mountains of Summit County, the Mosquito Range, and the Indian Peaks. * WHEN...From 2 PM this afternoon to 5 AM MST Thursday. * IMPACTS...Travel could be difficult. The hazardous conditions could impact the Wednesday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org && $$ For more information from the National Weather Service, visit https://weather.gov/bou RPK
4 follow-up statements
635 WWUS45 KBOU 161828 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 1128 AM MST Wed Feb 16 2022 ...SNOW IS EXPECTED TO IMPACT THE AFTERNOON AND EVENING COMMUTE TODAY. ... .Snow has developing in the high mountains this morning. It will spread from northwest to southeast across the foothills and I-25 Corridor through the afternoon. The eastern plains will see snow develop late in the afternoon and evening. Roads will initially remain wet, but closer to sunset they should become slick and snow covered. The heaviest snow is expected to fall between 5 and 9 PM. COZ035-036-038>041-170430- /O.CON.KBOU.WS.W.0003.220216T2100Z-220217T1200Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet-Larimer County Below 6000 Feet/Northwest Weld County-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County-North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Elbert/Central and East Douglas Counties Above 6000 Feet- Including the cities of Elbert, Westcreek, Arvada, Central City, Red Feather Lakes, Larkspur, Bailey, Evergreen, Georgetown, Glendevey, City of Denver, Aurora, Littleton, Brighton, Boulder, Highlands Ranch, Loveland, Kiowa, Estes Park, Longmont, Fondis, Denver International Airport, Golden, Parker, Castle Rock, Lakewood, Fort Collins, Nunn, Idaho Springs, Hereford, and Nederland 1128 AM MST Wed Feb 16 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Heavy snow possible. Total snow accumulations between 4 and 8 inches possible, with 6 to 12 inches in the foothills. * WHERE...Portions of central, north central, and northeast Colorado. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Wednesday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip. org && $$ COZ033-034-170430- /O.CON.KBOU.WW.Y.0010.220216T2100Z-220217T1200Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of East Slopes Mosquito Range, Indian Peaks, Eisenhower Tunnel, Rocky Mountain National Park, East Slopes Southern Gore Range, Mount Evans, Laramie and Medicine Bow Mountains, Cameron Pass, Breckenridge, Kenosha Mountains, Winter Park, Williams Fork Mountains, Willow Creek Pass, Rabbit Ears Range, and Berthoud Pass 1128 AM MST Wed Feb 16 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Snow expected. Total snow accumulations between 5 and 10 inches with the highest amounts on east facing slopes. * WHERE...Rocky Mountain National Park and the Medicine Bow Range, and The Mountains of Summit County, the Mosquito Range, and the Indian Peaks. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Wednesday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org && $$ For more information from the National Weather Service, visit https://weather.gov/bou RJK
846 WWUS45 KBOU 162255 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 355 PM MST Wed Feb 16 2022 ...SNOW IS EXPECTED TO IMPACT THE EVENING COMMUTE. ... .Snowfall continues to increase across across the foothills and I-25 corridor this evening with areas of moderate to heavy snowfall. Roads will become snow covered resulting in hazardous travel conditions. The heaviest snow is expected to fall between 4 and 9 PM. COZ035-036-038>041-171200- /O.CON.KBOU.WS.W.0003.000000T0000Z-220217T1200Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet-Larimer County Below 6000 Feet/Northwest Weld County-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County-North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Elbert/Central and East Douglas Counties Above 6000 Feet- Including the cities of Elbert, Westcreek, Arvada, Central City, Red Feather Lakes, Larkspur, Bailey, Evergreen, Georgetown, Glendevey, City of Denver, Aurora, Littleton, Brighton, Boulder, Highlands Ranch, Loveland, Kiowa, Estes Park, Longmont, Fondis, Denver International Airport, Golden, Parker, Castle Rock, Lakewood, Fort Collins, Nunn, Idaho Springs, Hereford, and Nederland 355 PM MST Wed Feb 16 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Heavy snow possible. Total snow accumulations between 4 and 8 inches possible, with 6 to 12 inches in the foothills. * WHERE...Portions of central, north central, and northeast Colorado. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip. org && $$ COZ033-034-171200- /O.CON.KBOU.WW.Y.0010.000000T0000Z-220217T1200Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of East Slopes Mosquito Range, Indian Peaks, Eisenhower Tunnel, Rocky Mountain National Park, East Slopes Southern Gore Range, Mount Evans, Laramie and Medicine Bow Mountains, Cameron Pass, Breckenridge, Kenosha Mountains, Winter Park, Williams Fork Mountains, Willow Creek Pass, Rabbit Ears Range, and Berthoud Pass 355 PM MST Wed Feb 16 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Snow expected. Total snow accumulations between 5 and 10 inches with the highest amounts on east facing slopes. * WHERE...Rocky Mountain National Park and the Medicine Bow Range, and The Mountains of Summit County, the Mosquito Range, and the Indian Peaks. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org && $$ For more information from the National Weather Service, visit https://weather.gov/bou Mensch
281 WWUS45 KBOU 170306 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 806 PM MST Wed Feb 16 2022 ...SNOW IS EXPECTED TO CONTINUE OVERNIGHT IMPACTING TRAVEL ... .Snowfall continues in the foothills and I-25 corridor extending east onto the plains this evening. Areas of moderate to heavy snowfall in the foothills and Denver metro will trend lighter after midnight. Slick and hazardous travel conditions expected tonight into Thursday morning. COZ035-036-038>041-171200- /O.CON.KBOU.WS.W.0003.000000T0000Z-220217T1200Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet-Larimer County Below 6000 Feet/Northwest Weld County-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County-North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Elbert/Central and East Douglas Counties Above 6000 Feet- Including the cities of Elbert, Westcreek, Arvada, Central City, Red Feather Lakes, Larkspur, Bailey, Evergreen, Georgetown, Glendevey, City of Denver, Aurora, Littleton, Brighton, Boulder, Highlands Ranch, Loveland, Kiowa, Estes Park, Longmont, Fondis, Denver International Airport, Golden, Parker, Castle Rock, Lakewood, Fort Collins, Nunn, Idaho Springs, Hereford, and Nederland 806 PM MST Wed Feb 16 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Snow ongoing. Total snow accumulations between 4 and 8 inches possible, with 6 to 12 inches in the foothills of Boulder and Jefferson Counties. Slightly lighter amounts in Larimer County. * WHERE...Portions of central, north central, and northeast Colorado. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip. org && $$ COZ033-034-171200- /O.CON.KBOU.WW.Y.0010.000000T0000Z-220217T1200Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of East Slopes Mosquito Range, Indian Peaks, Eisenhower Tunnel, Rocky Mountain National Park, East Slopes Southern Gore Range, Mount Evans, Laramie and Medicine Bow Mountains, Cameron Pass, Breckenridge, Kenosha Mountains, Winter Park, Williams Fork Mountains, Willow Creek Pass, Rabbit Ears Range, and Berthoud Pass 806 PM MST Wed Feb 16 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Snow expected. Total snow accumulations between 5 and 10 inches with the highest amounts on east facing slopes. * WHERE...Rocky Mountain National Park and the Medicine Bow Range, and The Mountains of Summit County, the Mosquito Range, and the Indian Peaks. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org && $$ For more information from the National Weather Service, visit https://weather.gov/bou Mensch
334 WWUS45 KBOU 170958 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 258 AM MST Thu Feb 17 2022 COZ035-036-038>041-171100- /O.CAN.KBOU.WS.W.0003.000000T0000Z-220217T1200Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet-Larimer County Below 6000 Feet/Northwest Weld County-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County-North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Elbert/Central and East Douglas Counties Above 6000 Feet- Including the cities of Elbert, Westcreek, Arvada, Central City, Red Feather Lakes, Larkspur, Bailey, Evergreen, Georgetown, Glendevey, City of Denver, Aurora, Littleton, Brighton, Boulder, Highlands Ranch, Loveland, Kiowa, Estes Park, Longmont, Fondis, Denver International Airport, Golden, Parker, Castle Rock, Lakewood, Fort Collins, Nunn, Idaho Springs, Hereford, and Nederland 258 AM MST Thu Feb 17 2022 ...WINTER STORM WARNING IS CANCELLED... The main threat of heavy snow has ended. Roads will remain icy and snowpacked in some areas through the morning. $$ COZ033-034-171100- /O.CAN.KBOU.WW.Y.0010.000000T0000Z-220217T1200Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of East Slopes Mosquito Range, Indian Peaks, Eisenhower Tunnel, Rocky Mountain National Park, East Slopes Southern Gore Range, Mount Evans, Laramie and Medicine Bow Mountains, Cameron Pass, Breckenridge, Kenosha Mountains, Winter Park, Williams Fork Mountains, Willow Creek Pass, Rabbit Ears Range, and Berthoud Pass 258 AM MST Thu Feb 17 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... The main threat of heavy snow has ended. Roads will remain icy and snowpacked in some areas through the morning. $$ For more information from the National Weather Service, visit https://weather.gov/bou AD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 8:27 PM MST, 7 hours 5 minutes earlier.
Area forecast discussion, Feb 15, 8:27 PM MST, 7 hours 5 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 827 PM MST Tue Feb 15 2022 .UPDATE... Issued at 815 PM MST Tue Feb 15 2022 One more quiet night here in Colorado before the weather turns back wintery later Wednesday. For tonight, still bands of mid/high level moisture will move over Northern Colorado. A cold front located over Wyoming poised to slide southward later this evening and overnight over Northeast Colorado and across the Denver area around midnight as winds turn north and northeast. Initially there is not much low level moisture with this feature and only expect a slow moistening of the airmass later Wednesday morning and better deepening in the afternoon. Snow still looks to start in the mountains later tonight and Wednesday morning and further north over the foothills near the Wyoming border. Overall snow forecast looks on track with snow spreading over the urban corridor mid to late afternoon. Will leave the winter storm watch for now but this looks like a more advisory type event (3-5") over the urban corridor except for some higher totals right in the foothills/base of the foothills like Boulder and Golden where 5-8" may be more common. && .SHORT TERM...(This evening through Wednesday) Issued at 241 PM MST Tue Feb 15 2022 The almost but not quite cut-off trough that will result in increasing chances of snow tomorrow moves from southern California into Arizona between now and tomorrow midday. The trough axis extends northward into Montana and the central part of the trough looks to be the strongest part. The central part of the trough will swing across our area late tomorrow. Before then, southwest flow ahead of the trough will continue to advect mid-level moisture into our area, keeping much of the area partly to mostly cloudy. Tonight's lows in the mountain valleys will be a tad warmer than previous nights, with lows in the single digits of the river valleys in Middle Park, teens in North and South Parks, and also in the Blue River Valley in Summit County. Across the plains, seasonably cool temperatures are expected with lows in the 20s. A cold front will move across the plains tonight, reaching Denver by 11 PM, but the air behind the front isn't particularly cold nor moist initially. The trough axis is pretty much overhead Wednesday evening, which is also about the same time fairly strong QG lift is across our CWA, though QG lift increases beginning early afternoon. In the mountains, southwest upslope and good QG lift, coupled with steep lapse rates above ridge top (>7deg/km) should result in a decent snow starting first in the northern mountains during the late morning hours, and spreading south to the rest of the mountains by midday. Lapse rates as mentioned become favorable with the arrival of the 700 mb trough this afternoon, as temperatures at 700 mb drop 6-9 degC by evening. Another important factor to the snowfall generation is the easterly upslope, which increases with the 700 mb trough by late afternoon. ENE winds 15-20 kts at 700 mb should certainly help snowfall amounts in the evening hours. Across the plains, snow will begin nearest the WY border with the arrival of QG forcing around midday. Light snow will spread south along the I-25 Urban Corridor during the afternoon hours, and increase in intensity with the arrival of the 700 mb trough during the evening hours. Instability looks much weaker than last Friday's storm, but some localized enhancement may occur with steep lapse rates around 700 mb, but the instability would be quite shallow with an inversion around 600 mb or so. Storm total snow amounts will be discussed below. The heaviest snow (up to an inch an hour) is likely to occur during the afternoon/evening rush hour, and for this reason we have hoisted a Winter Storm Watch from 2PM - 5 AM Thursday with the thought of waiting for the next model runs to decide whether this storm deserves an advisory or a warning. .LONG TERM...(Wednesday night through Tuesday) Issued at 241 PM MST Tue Feb 15 2022 An upper through axis is over the CWA Wednesday night with weak flow aloft. This is followed by northwesterly flow aloft through Friday night. There is QG ascent for the forecast area through much of Wednesday night. Weak subsidence is in place Thursday into Friday evening. Upslope flow is progged all of the Wednesday night. In fact it is pretty deep; above 600 mb from 06Z to 12Z Thursday morning. At the surface, the upslope is northeasterly around 00Z, then it becomes more due- northerly by mid evening with a reinforcing shot of colder air. From Thursday through Friday night, more normal diurnal surface wind trends can be expected. The majority of snow with the next storm will fall Wednesday evening. Model trends have been showing slightly more QPF with this system. Snowfall amounts point to advisory amounts for the Urban Corridor and foothills at this time. Moisture is sparse from mid Thursday morning through the evening. There is some upper level cloudiness to move in later Thursday night. There is a tad of low level moisture over the mountains Friday morning. For temperatures, Thursday will be the cold day with readings a good 10-15 degrees F below seasonal normals. Friday's highs warm up 4-7 C from Thursday's. For the later periods, Saturday through Tuesday, weak zonal flow aloft is in place Saturday and Sunday with increasing southwesterly flow aloft on Monday. Models show a decent upper trough move across the CWA Tuesday and Tuesday night. There is decent upslope progged late Monday afternoon through Tuesday night along with with decent QPF. We'll see. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 815 PM MST Tue Feb 15 2022 Light drainage winds this evening before cold front moves in over terminals in the 07-08z time frame as winds turn northerly. Not much low level moisture behind the front and now it appears would be mid/late morning before we get lower clouds with MVFR cigs developing. Snow expected to increase late Wednesday afternoon through the evening. Snowfall at DIA looks to be 3-5 inches with 4-8 inches at APA/BJC. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Wednesday afternoon through late Wednesday night for COZ035-036-038>041. && UPDATE...Entrekin SHORT TERM...Schlatter LONG TERM....RJK AVIATION...Entrekin
Hazardous weather outlook, Feb 15, 11:09 AM MST, 16 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1109 AM MST Tue Feb 15 2022 COZ030>051-161815- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1109 AM MST Tue Feb 15 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight It will be dry and mild again today. Winds will be gusty over the higher terrain through tonight with a few gusts to 50 mph. By late tonight there will be a chance of light snow west of the divide. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of freezing drizzle for parts of the Urban Corridor and eastern plains especially Wednesday morning. Precipitation will transition into light to moderate snowfall by Wednesday evening with the highest amounts located in the foothills. Prepare for slick travel conditions. Snowfall amounts will range from 1 to 5 inches over the plains and 3 to 8 inches in the mountains and foothills. Dry and warming conditions are expected for the weekend. Another winter storm is possible later Monday through Tuesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:32 AM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 23 hr |
Nearby
Winter Storm Warnings in Colorado, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.